What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 11, 12:06 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, May 11, 12:06 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
106 AM CDT Thu May 11 2023
...New AVIATION...
.UPDATE...
Issued at 900 PM CDT Wed May 10 2023
Vigorous upper level low continues to spin across the Piney Woods
of Northeast Texas late this evening and will continue to moving
slowly north and east towards the Middle Red River Valley of SE
OK, SW AR and NW LA through sunrise. As the feature moves slowly
north and east, the best forcing will be along the eastern flank
of the system, which puts far NE TX, SW AR and N LA under the risk
of training storms overnight, especially with the development of a
nocturnal low level jet, feeding the system. A multitude of high
resolution CAMs support this possible scenario so for the updated
forecast tonight, only made some minor changes to how pops were
distributed overnight as well as the first half of of Thursday.
Temperatures are very close to overnight fcst mins but given the
airmass in place, shouldn't see much more of a temperature fall
with the exception of our far northeast zones.
Update already sent...13.
&&
.SHORT TERM...
(This evening through Thursday Night)
Issued at 240 PM CDT Wed May 10 2023
Multiple bands of more intense convection are quickly developing
and moving northward across the area in association with a
slow-moving upper trough over East Texas. The development of a
30-kt low level jet this evening will help to increase the
advection of warm and moist air into the region, which should help
to sustain and intensify the stronger storms. While instability is
rather meager, low LCLs combined with increased shear near the
mid-level low could produce just enough turning for an isolated
tornado. This has already occurred north of the area this
afternoon. In addition, the stronger storms will capable of
strong, gusty winds. Wind gusts in excess of 35-40 kts were
observed at Shreveport Regional Airport with a storm. Combined
with the strong lift and intense convection, PWAT values
approaching 2 inches will result in very efficient rain producers.
Most of the models are still showing very strong QPF signals
through early Thursday morning. In particular, an axis of heavier
rainfall totals should be across the southeast half of the
forecast area, generally east of line from Lufkin, to Texarkana,
to Prescott. The latest guidance has shifted this axis east
somewhat into Northeast and Central Arkansas, so the Flood Watch
was expanded eastward to include the remainder of our Louisiana
parishes. The upper trough will continue to slowly move north-
northeast into the Ozarks on Thursday. This should take the bulk
of the heavy precip out of area by late afternoon. PoPs should
diminish in most areas by Thursday evening, but some rain chances
will linger Thursday night north of Interstate 30.
CN
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 240 PM CDT Wed May 10 2023
An active weather pattern will continue through the weekend as a
series of disturbances undercut upper ridging to our south and east.
This ridging aloft will intensify over the southeast US with the
ridge axis building westward across the Mississippi River into parts
of the Great Plains by the end of the week. After mesoscale
troughing exits the area, southwesterly flow aloft will continue
along the periphery of the ridge, maintaining ample amounts of
moisture for precipitation with precipitable water values at or
above 1.5 inches.
This wet weather pattern continues through the weekend as the next
trough quickly traverses the Baja California peninsula into Texas,
with its ejection/propagation across Texas boosting chances of
precipitation each day. Long-range guidance then suggests that the
persistent ridge over the Gulf of Mexico finally breaks down,
leaving zonal flow aloft across the area early next week. This more
progressive synoptic pattern will allow for a trough and attendant
frontal boundary to reach the area by Monday into Tuesday, boosting
precipitation chances once again.
Temperature maximums and minimums will generally remain above
average through the weekend, staying near 90 and 70 degrees
respectively. Prolonged southerly winds will maintain humid outdoors
conditions in addition to a moist atmosphere, especially at lower
levels. Additional precipitation will add up to Day 7 totals in the
2-3 inch range, with isolated higher amounts possible.
/16/
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Thu May 11 2023
For the 11/06Z TAF period, cigs continue to drop across our western
airspace with active convection ongoing early this morning. Expect
these trends to translate farther eastward through the remainder
of this morning into the day on Thursday as an upper-level trough
lifts farther NE across the area. Most sites will contend with
SHRA with some embedded TSRA, generally through the first half of
the period before gradually diminishing in coverage by Thursday
afternoon and evening. Cigs will also improve late in the period
with MVFR to low VFR conditions returning. Sfc winds will maintain
a primary S/SE component between 5-10 kts on average with higher
gusts possible invof of convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 72 88 71 / 80 10 50 20
MLU 78 70 88 69 / 80 10 50 10
DEQ 81 69 86 67 / 70 30 60 30
TXK 82 71 88 70 / 80 20 60 20
ELD 77 68 87 68 / 80 10 50 20
TYR 85 72 89 71 / 30 10 50 20
GGG 83 71 88 70 / 50 10 50 20
LFK 85 71 88 71 / 40 0 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.
LA...Flood Watch through this afternoon for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch through this afternoon for TXZ097-112-126-137-138-
150>153-165>167.
&&
SHORT TERM...13
LONG TERM....16
AVIATION...19Hazardous weather outlook, May 10, 12:42 PM CST, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
142 PM CDT Wed May 10 2023
ARZ050-051-059-LAZ014-019>022-OKZ077-TXZ096-108>111-124-125-136-149-
111845-
Sevier-Howard-Little River-Ouachita-Winn-Grant-Caldwell-La Salle-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Cherokee-
142 PM CDT Wed May 10 2023
This Hazardous Weather Outlook is for southwest Arkansas, north
central Louisiana, southeast Oklahoma and northeast Texas.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will be possible across the area this
afternoon and through the evening hours. An isolated strong to
severe storm cannot be ruled out, with damaging winds being the
primary threats. Localized flooding from isolated heavy downpours
remains possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periods of scattered thunderstorms will continue through the
remainder of the work week and into next weekend. The overall threat
of severe weather is uncertain, but the potential for an isolated
severe thunderstorm during this period cannot be ruled out. Damaging
winds and large hail will be the primary threats with any severe
storms. Also, with a prolonged period of thunderstorms expected,
flooding could become a threat across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
LAZ013-111845-
Jackson-
142 PM CDT Wed May 10 2023
...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for north central Louisiana.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will be possible across the area this
afternoon and through the evening hours. An isolated strong to
severe storm cannot be ruled out, with damaging winds being the
primary threats. Localized flooding from isolated heavy downpours
remains possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A Flood Watch will remain in effect through Thursday afternoon. Periods
of scattered thunderstorms will continue through the remainder of
the work week and into next weekend. The overall threat of severe
weather is uncertain, but the potential for an isolated severe
thunderstorm during this period cannot be ruled out. Damaging winds
and large hail will be the primary threats with any severe storms.
Also, with a prolonged period of thunderstorms expected, flooding
could become a threat across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ARZ060-061-070>073-LAZ001>006-010>012-017-018-TXZ097-112-126-137-138-
150>153-165>167-111845-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Sabine-
Natchitoches-Bowie-Cass-Marion-Gregg-Harrison-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
142 PM CDT Wed May 10 2023
...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will be possible across the area this
afternoon and through the evening hours. A Flood Watch is in effect,
as moderate to heavy rainfall today could result in flooding across
the region. Also, an isolated strong to severe storm will be
possible, with damaging winds being the primary threat. However, an
isolated tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A Flood Watch will remain in effect through Thursday afternoon.
Periods of scattered thunderstorms will continue through the
remainder of the work week and into next weekend. The overall threat
of severe weather is uncertain, but the potential for an isolated
severe thunderstorm during this period cannot be ruled out. Damaging
winds and large hail will be the primary threats with any severe
storms. Also, with a prolonged period of thunderstorms expected, a
flooding threat continues to increase across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
16
In the hours before
Special weather statement, May 10, 7:50 PM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
850 PM CDT Wed May 10 2023
ARZ073-LAZ006-110215-
Union AR-Union LA-
850 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of south central Union
County in south central Arkansas and northwestern Union Parishes
through 915 PM CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooley, or 9 miles southeast of Junction City, moving north at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Urbana, Lawson, Spearsville, Lillie, Hillsboro, Lockhart,
Taylorville and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3292 9251 3290 9268 3323 9268 3320 9241
TIME...MOT...LOC 0150Z 190DEG 19KT 3295 9258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, May 10, 8:19 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
919 PM CDT Wed May 10 2023
LAZ010-017-110245-
De Soto LA-Sabine LA-
919 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of southwestern De Soto
and northwestern Sabine Parishes through 945 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Converse, or 15 miles southwest of Mansfield,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, South Mansfield, Grand Cane and Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3175 9384 3177 9382 3180 9384 3181 9387
3184 9388 3186 9389 3187 9388 3188 9390
3190 9390 3189 9392 3189 9393 3191 9392
3191 9394 3215 9385 3203 9357 3173 9379
TIME...MOT...LOC 0218Z 204DEG 22KT 3185 9385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, May 10, 8:21 PM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
921 PM CDT Wed May 10 2023
ARZ073-110300-
Union AR-
921 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of central Union County
through 1000 PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawson, or 9 miles southeast of El Dorado, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Calion, Urbana, Lawson, Hillsboro and Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3305 9250 3309 9265 3337 9264 3336 9260
3337 9259 3337 9255 3333 9252 3332 9252
3333 9250 3332 9249 3333 9248 3332 9246
3331 9247 3330 9246 3329 9247 3327 9244
3328 9238 3330 9236 3329 9236
TIME...MOT...LOC 0220Z 192DEG 20KT 3312 9256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, May 10, 9:53 PM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1053 PM CDT Wed May 10 2023
TXZ165-110430-
Angelina TX-
1053 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of central Angelina
County through 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
Diboll, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lufkin, Diboll, Huntington, Burke, Shawnee and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 9467 3111 9472 3111 9475 3113 9480
3113 9482 3115 9485 3118 9485 3121 9487
3123 9486 3143 9455 3140 9454 3140 9453
3120 9439 3109 9467
TIME...MOT...LOC 0352Z 238DEG 24KT 3116 9477
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24